Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 77, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 13, 2011, 5:54 PM MDT for Cheyenne County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 5:54 PM MDT (23:54 UTC)
- Expired
- Jun 13, 2011, 6:20 PM MDT
- In force
- 26 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:24 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
381 WUUS53 KGLD 132354 SVRGLD COC017-140030- /O.NEW.KGLD.SV.W.0077.110613T2354Z-110614T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 554 PM MDT MON JUN 13 2011 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO... * UNTIL 630 PM MDT * AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHEYENNE WELLS...AND WAS MOVING NORTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... CHEYENNE WELLS AND ARAPAHOE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 141 AND 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3904 10254 3904 10212 3870 10212 3869 10252 TIME...MOT...LOC 2354Z 188DEG 29KT 3878 10234 WIND...HAIL 60MPH 1.00IN $$ JLUNDQUI
1 follow-up statement
789 WWUS53 KGLD 140020 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 620 PM MDT MON JUN 13 2011 COC017-140030- /O.CAN.KGLD.SV.W.0077.000000T0000Z-110614T0030Z/ CHEYENNE CO- 620 PM MDT MON JUN 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA...HOWEVER PENNY SIZE HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3904 10254 3904 10212 3870 10212 3869 10252 TIME...MOT...LOC 0020Z 217DEG 31KT 3893 10216 $$ JLUNDQUI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:44 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 13, 4:44 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 444 PM MDT MON JUN 13 2011 .DISCUSSION... 325 PM MDT MON JUN 13 2011 FORECAST PROBLEM WILL BE CONTINUED CHANCES FOR PRECIPITATION THROUGH THE ENTIRE PERIOD. SATELLITE CONTINUING TO SHOW AN ACTIVE AND PROGRESSIVE FLOW PATTERN FROM THE CENTRAL PACIFIC INTO THE WESTERN ATLANTIC. NUMEROUS SHORTWAVE TROUGHS EMBEDDED WITHIN THIS FLOW. PERSISTENT STATIONARY BOUNDARY STILL REMAINS TO OUR SOUTH AND WEST. MODELS INITIALIZED WELL AT MID AND UPPER LEVELS. MODELS WERE NOT QUITE FAR ENOUGH SOUTH WITH THE FRONT. THE ECMWF WAS DOING SLIGHTLY BETTER THAN THE NAM. MODELS WERE HAVING TROUBLES WITH THE LOW LEVEL THERMAL FIELD. THE ECMWF AND GFS WERE DOING BETTER THAN EVERYONE ELSE. TONIGHT...SATELLITE/PV ANALYSIS SHOWS DECENT SHORTWAVE TROUGH OVER THE SOUTHERN GREAT BASIN MOVING TOWARD THE AREA. LEFT FRONT QUADRANT OF SOUTHERN JET GRADUALLY GETS CLOSER TO THE AREA THROUGH THE NIGHT WITH THE UKMET/NAM THE LEAST FAVORABLE OF THE BUNCH. FRONTAL BOUNDARY IS FURTHER SOUTH THAN MODELS WERE INDICATING YESTERDAY. THEREFORE ANY LOW LEVEL FOCUS IS MUCH FURTHER SOUTH TODAY THAN INDICATED YESTERDAY. ALTHOUGH WE ARE VERY MOIST AND UNSTABLE AT THIS TIME... AREA IS VERY CAPPED TO SURFACE BASED CONVECTION AS WELL. AIR MASS REMAINS MOIST AND UNSTABLE THROUGH THE NIGHT. LIFT INCREASES THROUGH THE NIGHT AND INHIBITION DECREASES BY LATE TONIGHT...MAINLY IN THE NORTHWEST. IT LOOKS TO BE ONE OF THOSE RARE INSTANCES WHERE PRECIPITATION WILL OCCUR LATE IN THE NIGHT. GREATEST CHANCE WILL BE IN THE NORTHWEST. TUESDAY/TUESDAY NIGHT...LIFT...MOISTURE AND INSTABILITY MOVE ACROSS IN THE MORNING. THAT WILL BE WHEN THE GREATEST CHANCE OF PRECIPITATION WITH ONLY A SLIGHT CHANCE IN THE AFTERNOON. COMBINATION OF CLOUDS...PRECIPITATION...AND UPSLOPE WINDS WILL KEEP TEMPERATURES COOLER. WILL TREND TOWARD THE COOLER GUIDANCE. LEFT FRONT QUADRANT OF THE JET AND SOME LINGERING MID LEVEL LIFT AND INSTABILITY WILL BE NEAR OR OVER THE SOUTHWEST PORTION OF THE FORECAST AREA. WILL KEEP A SLIGHT CHANCE MENTION THERE DURING THE EVENING. WEDNESDAY/WEDNESDAY NIGHT...LITTLE TO NO LIFT DURING THE DAY WITH AN UNCAPPED AIR MASS IN PLACE. WILL KEEP IT DRY DURING THE DAY. LIFT INCREASES DURING THE NIGHT ALONG WITH ADEQUATE MOISTURE SO INSERTED A SLIGHT CHANCE BUT CONFIDENCE IS LOW. WILL AGAIN TREND TOWARD THE COOLER GUIDANCE SINCE SURFACE HIGH IS JUST BEGINNING TO PULL AWAY. THURSDAY/THURSDAY NIGHT...AIR MASS REMAINS CAPPED THROUGH THE DAY SO KEPT IT DRY. LATEST MODEL OUTPUT SUPPORTS THE SLIGHT CHANCE IN THE NORTHEAST HALF SO DID NOT CHANGE. DID WARM UP MAXES A FEW DEGREES BUT POTENTIAL IS THERE FOR THESE TO BE TOO WARM. FRIDAY THROUGH MONDAY...MODELS IN MUCH CLOSER AGREEMENT THAN THEY HAVE BEEN THE PREVIOUS FEW DAYS. ECMWF DOES REMAIN SLIGHTLY DEEPER THAN THE GFS. DO LIKE WHAT THEY ARE SHOWING. AGAIN MODELS TRY OR DO BRING A SHORTWAVE TROUGH ALMOST EVERY SINGLE PERIOD. MODELS HAVING TROUBLE IN THE SHORT TERM IN RESOLVING SHORTWAVE DETAILS SO TO TRY TO RESOLVE FURTHER OUT IS PROBLEMATIC. OVERALL MODEL SOLUTIONS/DETAILS DID NOT CHANGE TOO MUCH FROM THE PREVIOUS 24 HOURS. SO BECAUSE OF THAT AND UNCERTAINTY DID NOT CHANGE MUCH. HOWEVER...DESPITE THE SIMILAR SOLUTIONS ALOFT...MODELS ARE ALL OVER THE PLACE IN WHERE THEY PUT THE FRONTAL BOUNDARY THAT IS NEAR OUR AREA. SO DEPENDING ON WHICH SOLUTION YOU BUY...IT COULD BE VERY HOT OR MUCH COOLER. BASED ON RECENT TRENDS AND EXPERIENCE IN THIS PATTERN... AM BELIEVING THAT A LITTLE COOLER SOLUTION WILL END UP BEING MORE CORRECT. THE OPERATIONAL MEX HAS BEEN THE WARMEST MEMBER WITH THE ENSEMBLES SUPPORTING COOLER CONDITIONS. TENDED TO GO THAT WAY BUT WHO KNOWS AT THIS POINT. KEPT THE PRECIPITATION IN THE FORECAST THROUGH SATURDAY. MADE SUNDAY INTO MONDAY DRY DUE TO A VERY DRY WESTERLY FLOW ALOFT. THANKS TO ALL WHO COLLABORATED. BULLER && .AVIATION... 444 PM MDT MON JUN 13 2011 FOR THE 00Z TAFS...SLIGHT CHANCE FOR THUNDERSTORMS AT THE TERMINALS THIS EVENING...BUT GIVEN THE CAP ALOFT...POSITION OF FRONT...AND CURRENT STORM MOVEMENT...EXPECTING THE STORMS TO REMAIN WEST OF THE TERMINALS. CONDITIONS SHOULD DROP INTO THE LIFR RANGE OVERNIGHT WITH LOW LEVEL MOISTURE AND LIGHT WINDS...AND MODEL SOUNDINGS ARE IN AGREEMENT WITH CONDITIONS DECREASING AFTER 06Z. KGLD WILL IMPROVE BEFORE KMCK IN THE MORNING AS WINDS AND MIXING INCREASE...AND DRIER AIR IS MOVED TOWARD THE TERMINAL. CJS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 13, 10:32 AM MDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT MON JUN 13 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141400- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT MON JUN 13 2011 /1132 AM CDT MON JUN 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON ACROSS NORTHEAST COLORADO AND MOVE EASTWARD ACROSS NORTHWEST KANSAS AND SOUTHWEST NEBRASKA THIS EVENING AND OVERNIGHT TONIGHT. SOME STORMS MAY BECOME SEVERE MAINLY ALONG AND NORTH OF INTERSTATE 70...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM LATE THURSDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 13, 4:09 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
409 PM MDT MON JUN 13 2011
COZ091-132230-
KIT CARSON COUNTY-
409 PM MDT MON JUN 13 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 10 MILES SOUTH OF THURMAN...OR
14 MILES NORTHWEST OF FLAGLER...MOVING NORTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3947 10316 3957 10316 3958 10302 3945 10289
3932 10316 3946 10316
TIME...MOT...LOC 2209Z 233DEG 16KT 3945 10323
JLUNDQUISpecial weather statement, Jun 13, 4:26 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
426 PM MDT MON JUN 13 2011
COZ091-132245-
KIT CARSON COUNTY-
426 PM MDT MON JUN 13 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF THURMAN...OR 13 MILES NORTH
OF FLAGLER...MOVING EAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3947 10316 3957 10316 3958 10310 3957 10295
3940 10292 3932 10316 3946 10316
TIME...MOT...LOC 2226Z 252DEG 12KT 3948 10312
JLUNDQUIThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:09 PM MDT | Special Weather Statement | GLD | Kit Carson | 21 min |
| Jun 13, 4:26 PM MDT | Special Weather Statement | GLD | Kit Carson | 19 min |
| Jun 13, 5:21 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.